Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 337, NWS Louisville, KY

June 19, 2011Bullitt County, Hardin County, Jefferson County, Kentucky; Clark County, Floyd County, Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2011, 8:12 AM EDT for Bullitt County, Hardin County, Jefferson County, Kentucky; Clark County, Floyd County, Harrison County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 8:12 AM EDT (12:12 UTC)
Expired
Jun 19, 2011, 8:45 AM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY

The radar

The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:15 AM EDTTSTM WND DMG3 S Okolona, KYLARGE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:55 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS53 KLMK 191212
SVRLMK
INC019-043-061-KYC029-093-111-191245-
/O.NEW.KLMK.SV.W.0337.110619T1212Z-110619T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 AM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 845 AM EDT

* AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SAINT JOSEPH TO PITTS POINT...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  FAIRDALE...
  LOUISVILLE INTERNATIONAL AIRPORT AND HUNTERS HOLLOW...
  LOUISVILLE BOWMAN FIELD AND HEBRON ESTATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3842 8564 3789 8565 3790 8598 3841 8598
TIME...MOT...LOC 1212Z 270DEG 30KT 3841 8580 3791 8579
WIND...HAIL 60MPH <.50IN

$$

AMS
2 follow-up statements
919 
WWUS53 KLMK 191214
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 AM EDT SUN JUN 19 2011

INC019-043-061-KYC029-093-111-191245-
/O.CON.KLMK.SV.W.0337.000000T0000Z-110619T1245Z/
CLARK IN-HARRISON IN-FLOYD IN-JEFFERSON KY-BULLITT KY-HARDIN KY-
814 AM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR NORTHERN HARDIN...WESTERN BULLITT...WESTERN JEFFERSON...FLOYD...
SOUTHEASTERN HARRISON AND SOUTHWESTERN CLARK COUNTIES...

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAINT JOSEPH TO PITTS POINT...MOVING EAST
AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  FAIRDALE...
  LOUISVILLE INTERNATIONAL AIRPORT AND HUNTERS HOLLOW...
  LOUISVILLE BOWMAN FIELD AND HEBRON ESTATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3842 8564 3789 8565 3790 8598 3841 8598
TIME...MOT...LOC 1214Z 270DEG 30KT 3841 8578 3791 8577
WIND...HAIL 70MPH <.50IN

$$

AMS
534 
WWUS53 KLMK 191237
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 AM EDT SUN JUN 19 2011

INC019-043-061-KYC029-093-111-191247-
/O.EXP.KLMK.SV.W.0337.000000T0000Z-110619T1245Z/
CLARK IN-HARRISON IN-FLOYD IN-JEFFERSON KY-BULLITT KY-HARDIN KY-
837 AM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN...WESTERN
BULLITT...WESTERN JEFFERSON...FLOYD...SOUTHEASTERN HARRISON AND
SOUTHWESTERN CLARK COUNTIES WILL EXPIRE AT 845 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8564 3789 8565 3790 8598 3841 8598
TIME...MOT...LOC 1237Z 270DEG 30KT 3841 8554 3791 8553

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:02 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 19, 7:02 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 AM EDT SUN JUN 19 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED THE FORECAST TO INCLUDE A TORNADO WATCH. THIS WATCH COVERS A
PORTION OF SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY THROUGH 11
AM THIS MORNING. A SEVERE SQUALL LINE NOW ENTERING WESTERN KENTUCKY IS
EXPECTED TO QUICKLY RACE ACROSS CENTRAL KENTUCKY SHORTLY AFTER DAWN.
THIS LINE MAY PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED
TORNADOES. AHEAD OF THIS LINE...SCATTERED ELEVATED THUNDERSTORMS
WILL CONTINUE ACROSS SOUTH CENTRAL KENTUCKY.

.SHORT TERM (TODAY AND TONIGHT)...

A WIDESPREAD MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVER MISSOURI
DURING THE EARLY MORNING HOURS...AS FORECAST BY VIRTUALLY ALL OF THE
SHORT RANGE GUIDANCE. THESE STORMS HAVE DEVELOPED ALONG A WARM FRONT
THAT AT 2 AM STRETCHED SOUTH OF KANSAS CITY TO PADUCAH. A STRONG
SOUTHWEST LOW LEVEL JET IS CURRENTLY AIMED AT MISSOURI AND WILL HELP
SUSTAIN THESE STORMS AS THEY MOVE EAST ACROSS ILLINOIS AND INTO
SOUTHERN ILLINOIS AND WESTERN KENTUCKY AFTER 5 AM.

PRECIPITABLE WATER APPROACHING 2 INCHES AND ELEVATED CAPE OVER 2500
JOULES ACROSS WESTERN KENTUCKY WILL LEAD TO WIDESPREAD
STORM COVERAGE DURING THE PRE-DAWN HOURS. SOME OF THESE STORMS TO
OUR WEST WILL BECOME QUITE VIGOROUS WITH LOCALIZED HEAVY RAIN.
INDEED...STRONG WARM AIR ADVECTION HAS ALREADY LED TO SOME SCATTERED
ELEVATED STORMS OVER SOUTHERN KENTUCKY.

SHORT RANGE MESO-SCALE MODELS SUCH AS THE HRRR AND THE 00Z SPC WRF
BRING WIDESPREAD CONVECTION ACROSS CENTRAL KENTUCKY AND SOUTHERN
INDIANA DURING THE MID MORNING HOURS. BASED ON CURRENT RADAR ACROSS
MISSOURI...EXPECT THAT THIS CONVECTIVE COMPLEX WILL MOVE ACROSS
CENTRAL KENTUCKY IN THE 8 TO 11 AM TIME FRAME. HOWEVER...SCATTERED
WARM ADVECTION RELATED POP UP STORMS WILL LIKELY BRING LIGHTER
AMOUNTS BEFORE THIS.

EARLIER YESTERDAY MORNING LOCALLY HEAVY RAIN FELL ACROSS SOUTHWESTERN
INDIANA ALONG THE OHIO RIVER AND ACROSS CENTRAL KENTUCKY SOUTH OF
INTERSTATE 64. DESPITE THE RELATIVELY FAST EASTWARD MOVEMENT OF THIS
MORNING'S EXPECTED CONVECTION...EXPECT THAT SOME AREAS OF CENTRAL
KENTUCKY MAY SEE LOCALIZED HEAVY RAIN ONCE AGAIN. WILL HAVE TO WATCH
FOR THE POTENTIAL FOR SOME LOCAL RUN-OFF PROBLEMS.

SIMILAR TO EARLY SATURDAY...EXPECT THUNDERSTORMS TO MOVE SOUTH
SOUTHEAST OUT OF OUR REGION BY LATE MORNING OR EARLY AFTERNOON. LEFT
OVER CONVECTIVE CLOUDINESS MAY ONCE AGAIN SUPPRESS TEMPERATURES AND
INSTABILITY THIS AFTERNOON. WILL REDUCE POPS TO JUST CHANCE BY MID
AFTERNOON.

HIGHS TODAY WILL DEPEND GREATLY ON ANY CLOUD COVER OR LEFT OVER
PRECIPITATION THIS AFTERNOON...BUT SHOULD GENERALLY REACH THE LOWER
80S.

A DEVELOPING STORM ACROSS THE CENTRAL PLAINS WILL LEAD TO INCREASING
SOUTHWEST WINDS THIS EVENING AND RISING 500MB HEIGHTS ACROSS THE
TENNESSEE VALLEY. THIS WILL MOVE THE STORM TRACK A BIT NORTH. ANY
CONVECTION THAT DEVELOPS THIS EVENING OR OVERNIGHT WILL BE
CONSIDERABLY FARTHER NORTH...AFFECTING PERHAPS JUST SOUTHERN INDIANA
AND THE BLUEGRASS REGION. WARMISH OVERNIGHT LOWS AND HIGH DEWPOINTS
WILL MAKE TONIGHT QUITE MUGGY.

.LONG TERM (MONDAY - SATURDAY)...

APPEARS WE WILL RETURN TO HEAT AND RELATIVELY HIGH HUMIDITY FOR MON
AND TUE WITH WARM FRONT WELL TO OUR NORTH. LOWER TO MID 90 TEMPS
SHUD RETURN.

WILL KEEP AND INCREASE A BIT LOW CHC POPS PRIMARILY FOR OUR NERN
FORECAST AREA FOR MON WITH A CONVECTIVE COMPLEX POSSIBLY BRUSHING
THAT AREA EARLY IN THE DAY...WITH OUTFLOW BOUNDARIES AROUND FOR NEW
STORMS IN THE AFTERNOON/EARLY EVE. THIS FITS WITH OUR NEIGHBORING
NRN/ERN OFFICES AND WITH SPC SLIGHT RISK.

MONDAY NIGHT SHUD BE DRY WITH UPR LEVEL RIDGE MOVING ACRS THE
REGION. AFTERWARD...WILL INCREASE POPS TUESDAY AND TUESDAY NIGHT FOR
OUR NWRN QUADRANT WITH LOWER POPS TO THE SOUTHEAST AS MID/UPPER
LEVEL LOW WOBBLES ACROSS THE UPPER MS VLY WITH IMPULSES ON THE
SOUTH/SOUTHEAST SIDE OF THE LOW...GRADUALLY MAKING HEADWAY TOWARD
OUR FORECAST AREA IN SOUTHWEST FLOW.

THEN WED AND WED NIGHT...SHOWERS/TSTMS SHUD BECOME MORE WIDESPREAD
AS STACKED LOWS REACH WISCONSIN AND GULF MOISTURE INCREASES IN
STRENGTHENING S/SW FLOW. FORECAST SOUNDINGS INDICATE PRECIPITABLE
WATER VALUES REACHING NEAR 2 INCHES WITH MODERATE TO STRONG
INSTABILITY AND SIGNIFICANT SHEAR FOR LATE JUNE.

SCT SHOWERS/STORMS WILL LIKELY LINGER INTO THU AS WELL WITH COLD
FRONT STILL LAGGING UPSTREAM. WILL LEAVE THE REST OF THE FCST
UNCHANGED. PREV DISC FOR THAT PERIOD FOLLOWS:

THURSDAY - SATURDAY...

THURSDAY...STORMS WILL STILL BE AROUND AS THE FRONTAL BOUNDARY MAKES
SLOW PROGRESS EAST.  BY THURS NIGHT OR EARLY FRIDAY...WE SHOULD SEE
AN END TO RAINS AS THE BOUNDARY FINALLY CLEARS THE AREA.

EXPECT DRY WEATHER FOR THE WEEKEND AS SFC HIGH PRESSURE AND UPPER
LEVEL RIDGING WORK THEIR WAY BACK INTO THE REGION.

&&

.AVIATION (12Z TAF ISSUANCE)...

A SQUALL LINE WILL IMPACT AVIATION AT SDF AND BWG AND PROBABLY LEX
THIS MORNING. AT THIS TIME THIS LINE OF STORMS WILL LIKELY BRING
GUSTS IN EXCESS OF 40 MPH AND BRIEF VISIBILITIES UNDER ONE MILE
TO SDF AROUND THE 12 TO 13Z PERIOD...WITH MFR CIGS AND VISIBILITIES
IN SHOWERS FOR A COUPLE HOURS AFTER THE INITIAL LINE MOVE THROUGH.

THE SAME IS TRUE FOR BWG...WHERE THE LINE IS ESTIMATED TO MOVE
THROUGH AROUND 13Z...WITH 30 TO 40 MPH WINDS LIKELY. AT
BWG...SCATTERED CONVECTION AND MVFR CEILINGS ARE LIKELY PRIOR TO THE
LINE'S PASSAGE.

SHOULD THIS LINE HOLD TOGETHER...THIS STRONG LINE WILL AFFECT LEX
AROUND 13 TO 15Z.

AGAIN...MVFR CIGS AND SEVERAL HOURS OF RAIN WILL LIKELY FOLLOW THE
INITIAL LINE OF STORMS.

PARTIAL CLEARING IS EXPECTED TO DEVELOP FROM WEST TO EAST EARLY THIS
AFTERNOON WITH VFR FLYING CONDITIONS EXPECTED.

SCATTERED STORMS MAY RE-DEVELOP LATE THIS AFTERNOON OR EVENING.
HOWEVER...LOCATION AND TIMING ARE PROBLEMATIC AND WILL ACCOUNT FOR
THIS POSSIBILITY BY PLACING CB IN THE TAFS. SKIES WILL TEND TO CLEAR
WITH VFR CONDITIONS AFTER 00Z MONDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JSD
SHORT TERM.....JSD
LONG TERM......DK/11
AVIATION.......JSD
Hazardous weather outlook, Jun 19, 4:20 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 AM EDT SUN JUN 19 2011

INZ083-084-089>091-KYZ023>030-034-038-045-046-053-054-061>065-
070>078-081-082-200830-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
420 AM EDT SUN JUN 19 2011 /320 AM CDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STORMS WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY DURING THE MORNING HOURS. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS AND AN ISOLATED
TORNADO. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY PRODUCE RUN
OFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINS
EARLIER SATURDAY MORNING. AFTER A BREAK IN PRECIPITATION LATER THIS
AFTERNOON...ADDITIONAL STORMS MAY DEVELOP THIS EVENING ACROSS
SOUTH CENTRAL INDIANA AND THE BLUEGRASS AREA. GUSTY WINDS AND
HEAVY RAINS MAY ACCOMPANY ANY STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS...TORNADOES...OR HEAVY
RAINFALL TO THE NATIONAL WEATHER SERVICE.

INZ076>079-092-KYZ031>033-035>037-039>043-047>049-055>057-066-067-
200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-
420 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND THE BLUEGRASS REGION.

.DAY ONE...TODAY AND TONIGHT.

STORMS ARE EXPECTED TO DEVELOP BY MID DAY. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND LOCALIZED HEAVY RAIN. HEAVY RAIN
MAY CREATE RUNOFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED
PRIOR HEAVY RAIN SATURDAY MORNING.

ADDITIONAL STORMS MAY DEVELOP THIS EVENING. GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS OR HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Jun 19, 7:26 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 AM EDT SUN JUN 19 2011

KYZ061-062-070-071-191215-
BUTLER-EDMONSON-LOGAN-WARREN-
626 AM CDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
HARTFORD TO 9 MILES WEST OF MORGANTOWN TO 9 MILES WEST OF
GREENVILLE...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  WELCOME AND PLEASANT HILL...
  YOUNGTOWN AND WELCHS CREEK...
  LOVE AND SILVER CITY...
  SPA AND EVERETT...

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3707 8707 3709 8692 3712 8691 3714 8694
      3718 8691 3721 8692 3727 8685 3740 8662
      3736 8650 3732 8648 3733 8629 3704 8641
      3685 8699 3689 8707
TIME...MOT...LOC 1126Z 288DEG 43KT 3749 8668 3727 8681
          3715 8730

AL
Local storm report, Jun 19, 8:02 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 AM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND GST     CORYDON                 38.21N  86.13W
06/19/2011  E60 MPH          HARRISON           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100901

TENHARMSEL
Special weather statement, Jun 19, 8:03 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 AM EDT SUN JUN 19 2011

KYZ062-071-191230-
EDMONSON-WARREN-
703 AM CDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
LEITCHFIELD...TO BROWNSVILLE...TO DELAFIELD...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND STRONG
GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  HARDCASTLE AND GREENHILL...
  SLOANS CROSSING AND PIG...
  ROCKY HILL AND UNION CITY...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 39...AND THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3699 8667 3715 8646 3716 8644 3715 8641
      3717 8640 3719 8641 3733 8634 3733 8623
      3733 8616 3722 8606 3709 8608 3681 8639
TIME...MOT...LOC 1203Z 281DEG 41KT 3735 8619 3718 8627
          3707 8641

AL
Local storm report, Jun 19, 8:05 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 AM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
06/19/2011                   HARRISON           IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...POWER LINES DOWN

&&

EVENT NUMBER LMK1100902

TENHARMSEL
Special weather statement, Jun 19, 8:06 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 AM EDT SUN JUN 19 2011

INZ077>079-092-191230-
CLARK-JEFFERSON-SCOTT-WASHINGTON-
806 AM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY
RAIN...HALF INCH HAIL...AND STRONG WINDS...

AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BROWNSTOWN TO 11 MILES NORTHWEST OF NEW ALBANY...AND MOVING EAST
AT 50 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  UNDERWOOD AND MEMPHIS...
  VIENNA AND OTISCO...
  WOOSTER AND VESTA...
  DEPUTY...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3847 8550 3846 8558 3843 8563 3841 8604
      3878 8623 3879 8609 3875 8599 3876 8592
      3873 8590 3873 8587 3877 8585 3881 8581
      3883 8574 3883 8565 3885 8562
TIME...MOT...LOC 1206Z 259DEG 44KT 3878 8608 3843 8585

AMS
Local storm report, Jun 19, 8:08 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 AM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     HARNED                  37.75N  86.42W
06/19/2011                   BRECKINRIDGE       KY   AMATEUR RADIO

            ROOF BLOWN OFF HOUSE

&&

EVENT NUMBER LMK1100903

TENHARMSEL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:43 AM EDTSevere Thunderstorm WarningLMKHancock47 min
Jun 19, 6:58 AM EDTSevere Thunderstorm WarningLMKOhio47 min
Jun 19, 7:10 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade46 min
Jun 19, 7:11 AM EDTTornado WarningLMKMeade34 min
Jun 19, 7:17 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson43 min
Jun 19, 7:26 AM EDTSpecial Weather StatementLMKButler49 min
Jun 19, 7:41 AM EDTSevere Thunderstorm WarningLMKMeade34 min
Jun 19, 7:42 AM EDTTornado WarningLMKBreckinridge17 min
Jun 19, 7:42 AM EDTTornado WarningLMKMeade20 min
Jun 19, 7:47 AM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Meade28 min
Jun 19, 8:00 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson15 min
Jun 19, 8:03 AM EDTSpecial Weather StatementLMKEdmonson, Warren27 min
Jun 19, 8:09 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Hart, Larue, Nelson36 min
Jun 19, 8:16 AM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more29 min
Jun 19, 8:26 AM EDTSpecial Weather StatementLMKTrimble34 min
Jun 19, 8:28 AM EDTSpecial Weather StatementLMKAllen, Barren32 min
Jun 19, 8:31 AM EDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington14 min
Jun 19, 8:32 AM EDTSevere Thunderstorm WarningLMKTrimble28 min
Jun 19, 8:42 AM EDTSevere Thunderstorm WarningLMKGreen, Marion, Nelson, Taylor, Washington33 min
Jun 19, 8:44 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Jessamine, Mercer, Nelson and 6 more31 min
Jun 19, 8:50 AM EDTTornado WarningLMKWashington25 min
Jun 19, 8:54 AM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe36 min
Jun 19, 9:00 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more30 min
Jun 19, 9:10 AM EDTSevere Thunderstorm WarningLMKMonroe35 min
Jun 19, 9:10 AM EDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion, Taylor35 min
Jun 19, 9:13 AM EDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell47 min
Jun 19, 9:15 AM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Woodford30 min
Jun 19, 9:42 AM EDTSpecial Weather StatementLMKBourbon, Fayette33 min
Jun 19, 6:07 PM EDTSpecial Weather StatementLMKSimpson23 min
Jun 19, 6:37 PM EDTSpecial Weather StatementLMKAllen38 min
Jun 19, 6:56 PM EDTSpecial Weather StatementLMKSimpson34 min
Jun 19, 7:02 PM EDTSevere Thunderstorm WarningLMKAllen, Monroe28 min
Jun 19, 7:31 PM EDTSpecial Weather StatementLMKMonroe29 min
Jun 19, 6:53 AM EDTTornado WarningLMKDubois, Perry22 min
Jun 19, 8:06 AM EDTSpecial Weather StatementLMKClark, Scott, Washington24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.